Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 313, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2008, 7:55 PM CDT for Harper County, Kingman County, Kansas. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 15, 2008, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:07 PM CDT | HAIL 0.88 | 2 Ese Spivey, KS | |
| Jun 15, 8:15 PM CDT | HAIL 1 | 2 Ese Spivey, KS | |
| Jun 15, 8:20 PM CDT | HAIL 1.25 | 2 Ese Spivey, KS | |
| Jun 15, 8:24 PM CDT | HAIL 1.25 | 5 Se Zenda, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 160056 SVRICT KSC077-095-160200- /O.NEW.KICT.SV.W.0313.080616T0055Z-080616T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 755 PM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 900 PM CDT. * AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIVEY...OR 14 MILES SOUTH OF KINGMAN...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CLEVELAND...HARPER...RAGO...RUNNYMEDE...SPIVEY...ZENDA...CRYSTAL SPRINGS. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830 TIME...MOT...LOC 0055Z 298DEG 12KT 3745 9816 $$ LAWSON
5 follow-up statements
000 WWUS53 KICT 160104 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 805 PM CDT SUN JUN 15 2008 KSC077-095-160200- /O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/ KINGMAN KS-HARPER KS- 805 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIVEY...OR 16 MILES SOUTH OF KINGMAN...MOVING SOUTHEAST AT 22 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR HARPER BY 825 PM CDT. THE TOWNS OF SPIVEY...RAGO...CRYSTAL SPRINGS AND RUNNYMEDE ARE ALSO IN THE PATH OF THIS DANGEROUS STORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830 TIME...MOT...LOC 0105Z 316DEG 24KT 3740 9814 $$ LAWSON
000 WWUS53 KICT 160116 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 816 PM CDT SUN JUN 15 2008 KSC077-095-160200- /O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/ KINGMAN KS-HARPER KS- 816 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIVEY...OR 16 MILES SOUTH OF KINGMAN...MOVING SOUTHEAST AT 11 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR HARPER BY 900 PM CDT. THE TOWNS OF SPIVEY...RAGO AND RUNNYMEDE ARE ALSO IN THE PATH OF THIS DANGEROUS STORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. TAKE SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830 TIME...MOT...LOC 0116Z 310DEG 10KT 3742 9815 $$ LAWSON
000 WWUS53 KICT 160122 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 821 PM CDT SUN JUN 15 2008 KSC077-095-160200- /O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/ KINGMAN KS-HARPER KS- 821 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIVEY...OR 17 MILES SOUTH OF KINGMAN...MOVING SOUTHEAST AT 12 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES WEST OF HARPER BY 900 PM CDT. THE TOWNS OF SPIVEY AND CRYSTAL SPRINGS ARE ALSO IN THE PATH OF THIS DANGEROUS STORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL. LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830 TIME...MOT...LOC 0121Z 335DEG 13KT 3740 9819 $$ LAWSON
000 WWUS53 KICT 160137 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 837 PM CDT SUN JUN 15 2008 KSC077-095-160200- /O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/ KINGMAN KS-HARPER KS- 837 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT... AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF CRYSTAL SPRINGS...OR 17 MILES NORTHWEST OF ANTHONY...MOVING SOUTHEAST AT 13 MPH. THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN HARPER AND SOUTHERN KINGMAN COUNTIES...INCLUDING THE TOWN OF CRYSTAL SPRINGS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL. LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830 TIME...MOT...LOC 0137Z 325DEG 11KT 3734 9820 $$ LAWSON
000 WWUS53 KICT 160144 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 844 PM CDT SUN JUN 15 2008 KSC077-095-160200- /O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/ KINGMAN KS-HARPER KS- 844 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT... AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF RAGO...OR 13 MILES SOUTHEAST OF KINGMAN...MOVING EAST AT 13 MPH. THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN HARPER AND SOUTHERN KINGMAN COUNTIES. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830 TIME...MOT...LOC 0144Z 269DEG 12KT 3749 9795 $$ DARMOFAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:43 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 15, 7:43 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT SUN JUN 15 2008 .UPDATE... MESO-UPDATE...STRONG TO LOCALLY SEVERE CONVECTION IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...MAINLY WEST AND SOUTH OF WICHITA...FOR THE REST OF THE EVENING. LATEST MESO DATA SHOWED RAPIDLY DIMINISHING INHIBITION WHERE AREA OF ACCAS HAS EXPLODED IN THE LAST HOUR...ACROSS RENO/KINGMAN AND HARPER COUNTIES. CAPE VALUES AROUND 3000 J/KG IN AREA OF INCREASING LOW LEVEL MOISTURE CONVERGENCE TO THE SOUTHWEST OF MESO-OUTFLOW BOUNDARY SHOULD ALLOW CONVECTION TO DEEPEN...WITH STORM MOVEMENT TO THE SOUTHEAST...AFFECTING AREAS JUST WEST AND SOUTH OF WICHITA. OTHER STRONG STORMS WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS. KED && .PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 15 2008/ AVIATION... FOR THE 00Z TAF SUITE...COMBINATION OF SYNOPTIC AND SUB-SYNOPTIC (MESO) BOUNDARIES WILL BE THE FOCUS FOR CONVECTION THRU THE FIRST PART OF FORECAST VALID PERIOD. SLOW MOVING COLD FRONT WILL CONTINUE ITS SAG SOUTHWARD THIS EVENING ACROSS CENTRAL KANSAS...WHILE MESO-OUTFLOW BOUNDARIES AFFECT SOUTH CENTRAL/SOUTHEAST KANSAS. WILL CONTINUE TO KEEP VCTS IN ALL TAF SITES THROUGH 06Z...WITH TEMPO GROUP AT FORECAST ISSUANCE FOR KCNU. AFTER 06Z IT APPEARS RELATIVELY BETTER CHANCES WILL RESIDE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE PUSHING SOUTH OF THE AREA TOWARD MONDAY MORNING. OTHERWISE...GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THRU THE FORECAST VALID PERIOD. KED PREV DISCUSSION... /ISSUED 240 PM CDT SUN JUN 15 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER/FLOODING POTENTIAL THIS AFTERNOON INTO TONIGHT. TONIGHT-MONDAY NIGHT: SURFACE COLD FRONT EXTENDS FROM NWRN KS INTO FAR SERN NEBRASKA THIS PM. MCS OVER MISSOURI HAS LAID OUT AN OUTFLOW BOUNDARY ACROSS EAST CENTRAL KS. AIRMASS IS EXTREMELY UNSTABLE IN SERN KS SOUTH OF OUTFLOW BOUNDARY/FRONT...WHILE CENTRAL/SOUTH CENTRAL KS ARE TRYING TO RECOVER FROM A SMALLER DECAYING MCS THIS AM WHICH DRIED OUT THE LOW-LEVELS. WITH WINDS NOW BECOMING SOUTHERLY AREAWIDE...UPPER 60S/LOWER 70S DWPTS SHOULD GRADUALLY WORK NWD INTO S-CNTRL/CENTRAL KS BY LATE PM/EVE. THIS SHOULD CREATE A VERY UNSTABLE TO EXTREMELY UNSTABLE AIRMASS AREAWIDE BY 00Z...WITH 35-40KT OF DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELL STRUCTURES. DAMAGING WINDS/VERY LARGE HAIL APPEAR THE MAIN THREATS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE GIVEN THE EXTREME INSTABILITY AND POSSIBLE STORM-BOUNDARY INTERACTIONS. NEW CONVECTIVE DEVELOPMENT IS UNDERWAY ALONG FRONT IN NRN KS...AND THE OUTFLOW BOUNDARY MAY ALSO LIGHT UP A FEW SEVERE STORMS THIS PM/EVE. THE GFS/NAM-WRF BOTH SHOW IMPRESSIVE 1000-850 FN CONVERGENCE ALONG THE FRONT AS IT WORKS SLOWLY SWD ACROSS OUR AREA LATER THIS PM/TONIGHT. THEREFORE...WILL CONTINUE TO MAINTAIN A CHANCE OF SEVERE STORMS LATE THIS PM/EVE IN OUR AREA...WITH HIGHEST POPS IN SERN KS WHERE DEEPEST MOISTURE WILL RESIDE ON EASTERN EDGE OF WARMER MID-LEVEL TEMPERATURES. WARM CLOUD DEPTHS OF 3-4KM WILL SUPPORT VERY EFFICIENT RAINFALL PRODUCING STORMS SO FLASH FLOOD WATCH LOOKS VALID FOR SERN KS WHERE RECENT FLOODING HAS OCCURRED OR IS STILL ONGOING ON A COUPLE RIVERS. AS THE FRONT SLIDES SWD OUT OF KS LATER TONIGHT INTO MONDAY...PRECIPITATION CHANCES WILL DIMINISH TO SLIGHT CHANCES ALONG OUR SWRN TIER COUNTIES WITH BETTER RAIN PROSPECTS SHIFTING INTO OKLAHOMA. TUESDAY-SUNDAY: UPPER RIDGE WILL REMAIN OVER MEXICO AND THE SRN ROCKIES INTO FRIDAY WITH WEAK-MODERATE NWRLY FLOW ALOFT OVER KANSAS. NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN FROM THE CENTRAL/SOUTHERN HIGH PLAINS INTO OKLAHOMA TUES INTO WED BEFORE LIFTING NWD INTO KS THURS/FRI AHEAD OF A DISTURBANCE IN THE NW FLOW ALOFT. THE HIGHER T-STORM CHANCES SHOULD REMAIN JUST TO OUR SW TUES-WED BUT WILL KEEP SOME LOW POPS GOING ESPECIALLY IN OUR SWRN COUNTIES. BY THURS/FRI...PRECIPITATION CHANCES SHOULD SHIFT NWD UP INTO KS AND OUR POPS MAY NEED ADJUSTED UPWARD WITH TIME. SLIGHTLY BELOW NORMAL HIGHS EXPECTED GIVEN EASTERLY COMPONENT MUCH OF THIS TIME PERIOD. FOR SAT AND SUN...THE MODELS INDICATE THE UPPER RIDGE MAY SHIFT A BIT NEWD TO ENCOMPASS MORE OF THE CENTRAL/SOUTHERN PLAINS. THIS SHOULD ALLOW FOR WARMING TEMPERATURES AND LESSER PRECIPITATION CHANCES FOR THE WEEKEND. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 82 62 80 / 40 20 20 20 HUTCHINSON 65 81 61 80 / 40 20 20 20 NEWTON 65 81 59 80 / 40 20 10 20 ELDORADO 65 82 58 79 / 60 20 10 20 WINFIELD-KWLD 66 84 63 80 / 50 20 20 20 RUSSELL 61 80 58 81 / 30 10 10 20 GREAT BEND 63 80 59 80 / 30 10 20 20 SALINA 63 81 61 81 / 30 10 10 20 MCPHERSON 64 81 61 80 / 40 10 10 20 COFFEYVILLE 66 82 61 80 / 90 20 20 20 CHANUTE 66 81 57 79 / 90 20 10 10 IOLA 65 81 57 79 / 90 20 10 10 PARSONS-KPPF 66 81 60 79 / 80 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ070>072-094>096-098>100. &&
Hazardous weather outlook, Jun 15, 3:07 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 307 PM CDT SUN JUN 15 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 307 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE FRONT IN A VERY UNSTABLE AIRMASS. THE HIGHEST PROBABILITY FOR SEVERE WEATHER WILL BE FOR THAT AREA EAST OF A LINE FROM LINCOLN TO EL DORADO TO ARKANSAS CITY. A FEW OF THE STORMS MAY BE SUPERCELLS TRACKING TO THE SOUTHEAST AT 15 MPH. DESTRUCTIVE WIND GUSTS AND VERY LARGE HAIL ARE THE MAIN THREATS...HOWEVER A BRIEF TORNADO IS ALSO A POSSIBILITY. THE STORMS MAY CONGEAL INTO A COMPLEX OF SEVERE STORMS WHICH WILL DRIVE SOUTHWARD THROUGH THE AREA INTO THE EVENING HOURS. THIS COMPLEX OF STORMS MAY PRODUCE DAMAGING WINDS TO 80 MPH...LARGE HAIL...AND VERY HEAVY RAINFALL IN A SHORT DURATION. THIS COULD RESULT IN ADDITIONAL FLOODING PROBLEMS IN SOUTHEASTERN KANSAS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. MORE THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA FROM TUESDAY THROUGH FRIDAY NIGHT. THESE THUNDERSTORM COMPLEXES WILL MAINLY MOVE THROUGH DURING THE NIGHT...BUT COULD LINGER INTO THE MORNING HOURS. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH MORE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, Jun 15, 6:01 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 601 PM CDT SUN JUN 15 2008 KSZ100-152330- LABETTE- 601 PM CDT SUN JUN 15 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF PARSONS...AND MOVING SOUTHEAST AT 21 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jun 15, 6:26 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 626 PM CDT SUN JUN 15 2008 KSZ095-160000- WILSON- 626 PM CDT SUN JUN 15 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WILSON COUNTY... AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BUFFALO...OR 13 MILES SOUTH OF YATES CENTER...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jun 15, 6:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT SUN JUN 15 2008 KSZ100-160015- LABETTE- 652 PM CDT SUN JUN 15 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OSWEGO...OR 12 MILES SOUTHEAST OF PARSONS...AND MOVING SOUTHEAST AT 12 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jun 15, 7:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 746 PM CDT SUN JUN 15 2008 KSZ082-160115- KINGMAN- 746 PM CDT SUN JUN 15 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN COUNTY... AT 740 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ZENDA...OR 14 MILES SOUTH OF KINGMAN...AND MOVING EAST AT 16 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 63 min |
| Jun 15, 8:48 PM CDT | Flash Flood Warning | ICT | Harper, Kingman | 3 hr |
| Jun 15, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 54 min |
| Jun 15, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| Jun 15, 9:58 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 2 hr |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 35 min |
| Jun 15, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 35 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 45 min |
| Jun 16, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 36 min |
| Jun 16, 7:52 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jun 16, 8:29 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 24 min |
| Jun 16, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 36 min |
| Jun 16, 9:26 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 16, 10:31 AM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 5 hr |
| Jun 16, 10:57 AM CDT | Areal Flood Warning | ICT | Reno | 5 hr |
| Jun 16, 11:20 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 11:35 AM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 5 hr |
| Jun 16, 12:19 PM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Jun 16, 12:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 57 min |
| Jun 16, 1:13 PM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 5 hr |
| Jun 16, 3:29 PM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.